Volume 10, issue 1 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 7, 3233–3749
Issue 6, 2701–3231
Issue 5, 2165–2700
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Quadrisecants give new lower bounds for the ropelength of a knot

Elizabeth Denne, Yuanan Diao and John M Sullivan

Geometry & Topology 10 (2006) 1–26
Bibliography
1 R Budney, J Conant, K P Scannell, D Sinha, New perspectives on self-linking, Adv. Math. 191 (2005) 78 MR2102844
2 J Cantarella, J Fu, R Kusner, J M Sullivan, N C Wrinkle, Criticality for the Gehring link problem, arXiv:math.DG/0402212
3 J Cantarella, G Kuperberg, R B Kusner, J M Sullivan, The second hull of a knotted curve, Amer. J. Math. 125 (2003) 1335 MR2018663
4 J Cantarella, R B Kusner, J M Sullivan, On the minimum ropelength of knots and links, Invent. Math. 150 (2002) 257 MR1933586
5 E Denne, Alternating quadrisecants of knots, PhD thesis, University of Illinois at Urbana–Champaign (2004) arXiv:math.GT/0510561
6 E Denne, J M Sullivan, The distortion of a knotted curve, arXiv:math.GT/0409438
7 E Denne, J M Sullivan, Convergence and isotopy for graphs of finite total curvature, preprint (2006)
8 Y Diao, The lower bounds of the lengths of thick knots, J. Knot Theory Ramifications 12 (2003) 1 MR1953620
9 A Dumitrescu, A Ebbers-Baumann, A Grüne, R Klein, G Rote, On the geometric dilation of closed curves, graphs and point sets, arXiv:math.MG/0407135
10 A Ebbers-Baumann, A Grüne, R Klein, Geometric dilation of closed planar curves: a new lower bound, from: "Proceedings of the 20th European Workshop on Computational Geometry (Seville 2004)"123
11 O Gonzalez, J H Maddocks, Global curvature, thickness, and the ideal shapes of knots, Proc. Natl. Acad. Sci. USA 96 (1999) 4769 MR1692638
12 L H Kauffman, Invariants of graphs in three-space, Trans. Amer. Math. Soc. 311 (1989) 697 MR946218
13 G Kuperberg, Quadrisecants of knots and links, J. Knot Theory Ramifications 3 (1994) 41 MR1265452
14 R B Kusner, J M Sullivan, On distortion and thickness of knots, from: "Topology and geometry in polymer science (Minneapolis, MN, 1996)", IMA Vol. Math. Appl. 103, Springer (1998) 67 MR1655037
15 H R Morton, D M Q Mond, Closed curves with no quadrisecants, Topology 21 (1982) 235 MR649756
16 E Pannwitz, Eine elementargeometrische Eigenschaft von Verschlingungen und Knoten, Math. Ann. 108 (1933) 629 MR1512869
17 P Pierański, In search of ideal knots, from: "Ideal knots", Ser. Knots Everything 19, World Sci. Publishing (1998) 20 MR1702021
18 E J Rawdon, Can computers discover ideal knots?, Experiment. Math. 12 (2003) 287 MR2034393
19 J M Sullivan, Approximating ropelength by energy functions, from: "Physical knots : knotting, linking, and folding geometric objects in 3 (Las Vegas, NV, 2001)", Contemp. Math. 304, Amer. Math. Soc. (2002) 181 MR1953340